MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER LEVEEN¿ COACCESS¿; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

BOSTON SCIENTIFIC - SPENCER LEVEEN¿ COACCESS¿; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number M001262220
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that they were unable to open the tines.A radiofrequency ablation procedure was being performed in the patient's liver.A 3.0/15/15 leveen¿ coaccess¿ was selected and positioned in the patient.However, they were unable to deploy the tine.The device was removed from the patient.The procedure was completed with another of the same device.No patient complications were reported and the patients status is fine.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: examination of the returned complaint device revealed that the electrode array was fully retracted.The device returned has residues which is evidence of use/handling.The device is slightly bent.A functional evaluation extended and retracted the tines, some resistance was found due to residues in the tines and cannula bent.The tines were evenly spaced and undamaged.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description

Brand Name
LEVEEN¿ COACCESS¿
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7078567
Report Number2134265-2017-11890
Device Sequence Number11130209
Product Code GEI
UDI-Device Identifier08714729454922
UDI-Public08714729454922
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K012315
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberM001262220
Device Catalogue Number26-222
Device Lot Number0018896990
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2017
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer12/13/2017
Initial Report FDA Received Date12/04/2017
Supplement Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR